You say that you have had this anxiety/depression/insomnia since your accident - you didn't mention what year that was, nor how many years you were on medication for.
There is a book called the 'Accidental Addict' by Di Porrit and Di Russel (I think it was written in 1994). I have had the original for many years, but it is still valid reading for people that have been on Benzodiazepines for a long time. In many cases people realise that their anxiety gets worse through the taking of this medication for extended periods of time. It gives you examples of peoples experiences, how long the side effects can last when you come off the medication - and that can be for years (I notice that you can now get a free pdf download at this url: http://www.lulu.com/us/en/shop/di-porritt-and-di-russell/the-accidental-addict/ebook/product-17545541.html)
Benzodiazepines are a class of drug commonly known as tranquillisers and sleeping pills. Familiar names are Valium and Xanax but there are many more. The reason I know of these specifically is because my mother had anxiety, fear and phobia and was on Valium for years. She never really dealt with the 'cause' of her need to be medicated, which can end up like putting a bandaid over the sore that isn't healing.
You also say that you can handle the depression etc. but you still suffer insomnia. This suggests to me that you are coping on the head level (conscious mind), but there may still be stuff going on at the sub-conscious level.
My thoughts are wanting to know more in terms of - do you have problems still with suffering pain from the accident? If you think about the accident, does it constrict your breathing and still bring in anxious feelings? Or both?
72 is not an age to be concerned about - it is your attitude to life in general that is often the determinant to healing. Which then also brings up the question - what was life like in childhood and over the yeas since? These can all determine how we view the world.
Hypnosis is well known to assist in pain control - so getting yourself someone that knows how to help you in that area could assist you there.
Hypnosis, NLP, EFT, TIR and other new methods of trauma release can also help to release feelings and emotions from events that have caused you the anxiety and depression. You shouldn't have to cope with anxiety and depression you just need to find the right person and the right method that can release that for you.
Being taught Self-Hypnosis (like a structured meditation), where you keep your mind busy when going to sleep can be helpful. Getting an Insomnia CD that you can listen to can also be helpful.
Make sure your hypnosis practitioner has the skills to help you. Ask questions and use your gut feeling whether you feel that you can work with them. That goes with any profession, not just hypnosis.
Mirtazapine is an antidepressant. It affects chemicals in the brain that may become unbalanced and cause depression. Drinking alcohol can increase certain side effects of Mirtazapine. Mirtazapine may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. There are also warnings about any other health issues you might have where it is not safe to use Mirtazapine. So it is important you discuss these things with your GP who can advise you properly and can monitor you with you any side effects.
Report this post
You must be a HealthShare member to report this post.
to your account or
now (it's free).